Nonlinear state feedback for \(\ell^ 1\) optimal control. (English) Zbl 0798.93030

Summary: This paper considers \(\ell^ 1\) optimal control problems with full state feedback. In contrast to \({\mathcal H}^ \infty\) optimal control, previous work has shown that linear \(\ell^ 1\) optimal controllers can be dynamic and of arbitrarily high order. However, this paper shows that continuous memoryless nonlinear state feedback performs as well as dynamic linear state feedback. The derivation, which is nonconstructive, relies on concepts from viability theory.


93C10 Nonlinear systems in control theory
93B52 Feedback control
Full Text: DOI


[1] Aubin, J. P., Viability Theory (1991), Birkhäuser: Birkhäuser Boston · Zbl 0755.93003
[2] Aubin, J. P.; Cellina, A., Differential Inclusions (1984), Springer: Springer New York · Zbl 0538.34007
[3] Aubin, J. P.; Frankowska, H., Set-valued Analysis (1990), Birkhäuser: Birkhäuser Boston · Zbl 0713.49021
[4] Conway, J. B., A Course in Functional Analysis (1985), Springer: Springer New York · Zbl 0558.46001
[5] Dahleh, M. A.; Pearson, J. B., \(ℓ^1\)-optimal feedback controllers for MIMO discrete-time systems, IEEE Trans. Automat. Control, 32, 314-322 (1987) · Zbl 0622.93041
[6] Diaz-Bobillo, I. J.; Dahleh, M. A., State feedback \(ℓ^1\)-optimal controllers can be dynamic, Systems Control Lett., 19, 87-93 (1992) · Zbl 0767.93030
[7] Doyle, J.; Glover, K.; Khargonekar, P.; Francis, B., State-space solutions to standard \(H^2\) and \(H^∞\) control problems, IEEE Trans. Automat. Control, 34, 821-830 (1989)
[8] Meyer, D. G., Two properties of \(ℓ^1\)-optimal controllers, IEEE Trans. Automat. Control, 33, 876-878 (1988) · Zbl 0646.93020
[9] Shamma, J. S.; Dahleh, M. A., Rejection of persistent bounded disturbances: nonlinear controllers, Systems Control Lett., 18, 245-252 (1992) · Zbl 0760.93011
[10] Willems, J. C., The Analysis of Feedback Systems (1971), MIT Press: MIT Press Cambridge, MA · Zbl 0244.93048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.